Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2014, 3:53 PM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 4, 2014, 4:25 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 21 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:21 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS53 KLMK 042053
SVRLMK
KYC027-093-163-042125-
/O.NEW.KLMK.SV.W.0097.140604T2053Z-140604T2125Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 525 PM EDT/425 PM CDT/
* AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF BRANDENBURG...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CORNERS...HIGH PLAINS...HILLGROVE...HIGH PLAINS CORNER...GARRETT...
BIG SPRING...MAPLES CORNER...FLAHERTY...GRAHAMTON...FOUR CORNERS...
HOWE VALLEY...PERRYVILLE...RED HILL...FORT KNOX...VINE GROVE...
DIETZ ACRES AND RADCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3789 8592 3766 8603 3781 8636 3794 8629
TIME...MOT...LOC 2053Z 288DEG 27KT 3788 8623
HAIL...1.00IN
WIND...60MPH
$$
EER2 follow-up statements
516
WWUS53 KLMK 042111
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM EDT WED JUN 4 2014
KYC027-042121-
/O.CAN.KLMK.SV.W.0097.000000T0000Z-140604T2125Z/
BRECKINRIDGE KY-
411 PM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BRECKINRIDGE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3767 8603 3778 8614 3780 8615 3784 8620
3792 8614 3789 8592 3768 8602
TIME...MOT...LOC 2111Z 288DEG 27KT 3784 8607
$$
KYC093-163-042125-
/O.CON.KLMK.SV.W.0097.000000T0000Z-140604T2125Z/
MEADE KY-HARDIN KY-
511 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HARDIN
AND SOUTHEASTERN MEADE COUNTIES UNTIL 525 PM EDT...
AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF BRANDENBURG...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAHAMTON...FOUR CORNERS...PERRYVILLE...RED HILL...FORT KNOX...VINE
GROVE...DIETZ ACRES AND RADCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 8603 3778 8614 3780 8615 3784 8620
3792 8614 3789 8592 3768 8602
TIME...MOT...LOC 2111Z 288DEG 27KT 3784 8607
HAIL...1.00IN
WIND...60MPH
$$
EER190
WWUS53 KLMK 042123
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT WED JUN 4 2014
KYC093-163-042133-
/O.EXP.KLMK.SV.W.0097.000000T0000Z-140604T2125Z/
MEADE KY-HARDIN KY-
523 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN AND
SOUTHEASTERN MEADE COUNTIES WILL EXPIRE AT 525 PM EDT/425 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3767 8603 3778 8614 3780 8615 3784 8620
3792 8614 3789 8592 3768 8602
TIME...MOT...LOC 2123Z 288DEG 27KT 3781 8596
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:53 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 4, 1:53 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 253 PM EDT Wed Jun 4 2014 .SHORT TERM (Now through Thursday Night)... Issued at 245 PM EDT Wed Jun 4 2014 ...SEVERE WEATHER EPISODE LIKELY LATE THIS AFTERNOON AND EVENING ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES... With upper level clouds dissipating from the earlier MCS, we now have heated up into the low to mid 80s across most of the region, save for the northeast. Low pressure now is analyzed over west central Indiana, along a frontal boundary. Clouds are developing ahead of this front now that we are starting to destabilize. As we get into the mid 80s we should see development quicken. Airmass is moist enough that we may actually get some development ahead of the cells that should drop down from the north. Will have to monitor discrete development at first for rotating cells. High res models continue to show these cell merging into a long east-west line with embedded bowing segments, so will continue to advertise the damaging wind threat. With the rotating cell threat, have coordinated with SPC to have a tornado watch first over our eastern CWA. Convective inhibition is keeping stronger cells from forming farther east, but another watch box may be needed over the west in the next couple of hours. The GOES-R convective initiation tool is starting to show some higher percentages over the watch area. Decided not to post a flash flood watch for our Bluegrass counties, as they missed out on most of the morning rains that our neigboring forecast areas received. That area does have lower flash flood guidance, but one hour guidance is just under 2 inches and think cells will be progressive enough to stay under these values. The threat for severe storms should wane as we go through the evening hours. The front will push through the Ohio River Valley overnight and Thursday morning. A chance of storms will linger across south central Kentucky during the day Thursday, but most of the region should see a pleasant day with highs in the upper 70s to around 80 as well as dewpoints in the mid 50s over the north and low 60s over the Parkways in KY. Models are hinting at potentially another wave developing overnight in Missouri and pushing toward our western forecast area by daybreak. .LONG TERM (Friday through Wednesday)... Issued at 250 PM EDT Wed Jun 4 2014 The long term will start out with weak ridging aloft and at the surface. The cold front that passed through should be well to the south of the forecast area by this time. A weak wave will ride along this boundary bringing the chance for some showers and thunderstorms to far southern and western portions of the forecast area. The storms should diminish after sunset with dry conditions expected overnight. Storms will then begin to develop across the southwest portions of the forecast area again on Saturday as a low pressure system develops to the west. Rain and storms chances will increase overnight a warm front associated with the low pressure system moves north across the area. Model guidance begins to diverge Sunday and after as the ECMWF swings the cold front associated with this front through much quicker than the GFS. The former brings the front through during the day on Sunday, while the latter keeps the area in the warm sector through the daylight hours. Will keep pops around 50% though the day Sunday and decrease them a bit into the overnight hours. Through the first half of the next work week multiple upper level disturbance may track across the lower Ohio Valley. Hwever, the GFS is much more robust than the ECMWF with these disturbances and suggest higher precipitation coverage. However, given the uncertainty will keep precipitation chances in the slight category for now. && .AVIATION (18Z TAF Update)... Issued at 125 PM EDT Wed Jun 4 2014 Low pressure area analyzed over west central Indiana is along a frontal boundary stretching from KSTL to roughly KILN. Earlier storms have provided some inhibition from new development, but now that those clouds are dissipating, we expect new development both along this front and with other boundaries in the area, given the soupy airmass in place. These storms have the best chance to get into the KSDF area first, then KLEX and KBWG, with gusty winds, perhaps higher than what I have in tempo groups, but will narrow down the threat as storms evolve. The front will come through after midnight, swinging winds around first to northwesterly then northeasterly during the day Thursday. Model soundings indicate a period of MVFR cigs behind the front, so have included until we can warm up some mid morning Thursday. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........RJS Long Term.........EER Aviation..........RJS
Hazardous weather outlook, Jun 4, 3:18 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 418 PM EDT WED JUN 4 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 418 PM EDT WED JUN 4 2014 /318 PM CDT WED JUN 4 2014/ ...TORNADO WATCH 219 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS...THOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THIS EVENING WHICH MAY RESULT IN LOCALIZED FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY THROUGH SUNDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH. HEAVY RAIN...GUSTY WINDS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 4, 2:41 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT WED JUN 4 2014
KYZ049-056-057-067-042010-
CLARK KY-GARRARD KY-LINCOLN KY-MADISON KY-
341 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 TO 50 MPH WINDS...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINCHESTER TO 5
MILES SOUTH OF RICHMOND TO 5 MILES NORTHWEST OF BRODHEAD...AND MOVING
EAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WINCHESTER...
RICHMOND...
HEDGES AND THOMSON...
PINE RIDGE AND DULUTH...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3783 8400 3783 8410 3781 8407 3778 8410
3774 8407 3767 8409 3764 8412 3756 8409
3756 8416 3752 8420 3751 8426 3753 8434
3747 8438 3748 8444 3741 8448 3743 8461
3768 8434 3807 8426 3807 8405 3793 8396
TIME...MOT...LOC 1941Z 274DEG 32KT 3799 8415 3768 8422
3745 8445
EERSpecial weather statement, Jun 4, 3:12 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT WED JUN 4 2014
KYZ057-042025-
MADISON KY-
412 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST AT 35 MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
PANOLA AND COMBS...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
83 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
3767 8409 3764 8412 3760 8411 3764 8433
3781 8431 3782 8408 3781 8407
TIME...MOT...LOC 2012Z 277DEG 32KT 3771 8420
EERSpecial weather statement, Jun 4, 3:13 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT WED JUN 4 2014
KYZ037-042020-
HARRISON KY-
413 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CYNTHIANA...AND MOVING EAST
AT 40 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHEASTERN HARRISON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3844 8412 3844 8422 3859 8423 3858 8421
3857 8419 3856 8420 3856 8417 3855 8416
3851 8418 3850 8416 3848 8415 3847 8410
TIME...MOT...LOC 2014Z 278DEG 33KT 3852 8414
JDGSpecial weather statement, Jun 4, 3:22 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT WED JUN 4 2014
KYZ036-037-042-043-042050-
BOURBON KY-HARRISON KY-NICHOLAS KY-SCOTT KY-
422 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF GEORGETOWN...AND MOVING EAST
AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PARIS...
CYNTHIANA...
CARLISLE...
LAIR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3828 8386 3817 8400 3823 8455 3841 8453
3839 8391 3837 8391 3837 8388 3833 8384
3832 8383
TIME...MOT...LOC 2021Z 275DEG 31KT 3831 8442
JDGSpecial weather statement, Jun 4, 3:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED JUN 4 2014
INZ090-KYZ024-025-028-042105-
BRECKINRIDGE KY-HARDIN KY-HARRISON IN-MEADE KY-
433 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF HARDINSBURG...AND MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRANDENBURG...
WEBSTER AND BASIN SPRING...
IRVINGTON AND SIROCCO...
HAYSVILLE AND GUSTON...
HILLGROVE AND EKRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3803 8604 3771 8607 3772 8623 3790 8648
3801 8643
TIME...MOT...LOC 2033Z 277DEG 27KT 3791 8638
EERSpecial weather statement, Jun 4, 3:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED JUN 4 2014
KYZ046-047-055-042055-
BOYLE KY-MERCER KY-WASHINGTON KY-
433 PM EDT WED JUN 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HALF INCH HAIL...
AND 50 MPH WINDS...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF SPRINGFIELD...AND MOVING EAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HALF INCH HAIL...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARRODSBURG...
DANVILLE...
STEWART...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. DRIVERS SHOULD SLOW DOWN AND TURN
ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3760 8470 3761 8503 3763 8504 3763 8515
3776 8514 3777 8470 3773 8470 3773 8471
3773 8470 3772 8474 3770 8474 3770 8470
TIME...MOT...LOC 2033Z 271DEG 31KT 3770 8506
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:43 PM CDT | Special Weather Statement | LMK | Scott | 32 min |
| Jun 4, 2:13 PM CDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 32 min |
| Jun 4, 2:41 PM CDT | Special Weather Statement | LMK | Clark, Madison | 29 min |
| Jun 4, 2:49 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 21 min |
| Jun 4, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jun 4, 3:12 PM CDT | Special Weather Statement | LMK | Madison | 13 min |
| Jun 4, 3:13 PM CDT | Special Weather Statement | LMK | Robertson | 7 min |
| Jun 4, 3:22 PM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 28 min |
| Jun 4, 3:33 PM CDT | Special Weather Statement | LMK | Meade | 32 min |
| Jun 4, 4:10 PM CDT | Special Weather Statement | LMK | Hancock | 30 min |
| Jun 4, 4:16 PM CDT | Special Weather Statement | LMK | Shelby | 29 min |
| Jun 4, 4:26 PM CDT | Special Weather Statement | LMK | Hardin | 29 min |
| Jun 4, 4:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Woodford | 28 min |
| Jun 4, 4:45 PM CDT | Special Weather Statement | LMK | Breckinridge, Hancock | 30 min |
| Jun 4, 4:53 PM CDT | Special Weather Statement | LMK | Larue | 32 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 31 min |
| Jun 4, 5:11 PM CDT | Special Weather Statement | LMK | Madison | 29 min |
| Jun 4, 5:18 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine, Madison | 32 min |
| Jun 4, 5:19 PM CDT | Areal Flood Advisory | LMK | Hancock | 3 hr |
| Jun 4, 5:29 PM CDT | Special Weather Statement | LMK | Marion | 31 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 29 min |
| Jun 4, 5:49 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 21 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | LMK | Butler, Ohio | 29 min |
| Jun 4, 6:46 PM CDT | Special Weather Statement | LMK | Hancock | 29 min |
| Jun 4, 6:57 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.